Open Access
October 2009 Local linear quantile estimation for nonstationary time series
Zhou Zhou, Wei Biao Wu
Ann. Statist. 37(5B): 2696-2729 (October 2009). DOI: 10.1214/08-AOS636


We consider estimation of quantile curves for a general class of nonstationary processes. Consistency and central limit results are obtained for local linear quantile estimates under a mild short-range dependence condition. Our results are applied to environmental data sets. In particular, our results can be used to address the problem of whether climate variability has changed, an important problem raised by IPCC (Intergovernmental Panel on Climate Change) in 2001.


Download Citation

Zhou Zhou. Wei Biao Wu. "Local linear quantile estimation for nonstationary time series." Ann. Statist. 37 (5B) 2696 - 2729, October 2009.


Published: October 2009
First available in Project Euclid: 17 July 2009

zbMATH: 1173.62066
MathSciNet: MR2541444
Digital Object Identifier: 10.1214/08-AOS636

Primary: 62G05
Secondary: 60F05

Keywords: Bahadur representation , Climate change , Global warming , local linear regression , local stationarity , nonstationary nonlinear time series , Quantile estimation , smoothing

Rights: Copyright © 2009 Institute of Mathematical Statistics

Vol.37 • No. 5B • October 2009
Back to Top